MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CAMERA HEAD LENS INT SYS; ARTHROSCOPE

SMITH & NEPHEW, INC. CAMERA HEAD LENS INT SYS; ARTHROSCOPE
Model Number 72203967
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for an acl reconstruction, the camera head gave an error.There was a display of horizontal lines on the monitor when the camera head cable was plugged into the port.The nurses did the inspection 1 hour before the surgery time.A s+n back-up device was available.There was a significant delay greater than 30min, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection did not identify any issues.A functional evaluation revealed that there was no issue with the video output.However, an evaluation of the customer provided images was performed and found horizontal lines displayed on the monitor and the camera head device identification.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with an electrical component failure.Factors which could have contributed to the reported event, include internal damage to the cord or connector.No containment or corrective actions are recommended at this time.H11: correction in h6 (health effect - impact code).
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection did not identify any issues.A functional evaluation revealed that there was no issue with the video output.The reported malfunction was not duplicated during functional testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was not determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
CAMERA HEAD LENS INT SYS
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14921038
Report Number1643264-2022-00233
Device Sequence Number2031294
Product Code HRX
UDI-Device Identifier00885556629833
UDI-Public00885556629833
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203967
Device Catalogue Number72203967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/16/2023
08/18/2023
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date08/17/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown